Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 2, 2025, 9:04 PM CDT for Pecos County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2025, 9:04 PM CDT (02:04 UTC)
- Expired
- Jul 3, 2025, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 160 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005
WGUS54 KMAF 030204
FFWMAF
TXC371-030600-
/O.NEW.KMAF.FF.W.0053.250703T0204Z-250703T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
904 PM CDT Wed Jul 2 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
West Central Pecos County in southwestern Texas...
* Until 100 AM CDT.
* At 904 PM CDT, Doppler radar indicated slow moving showers and
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain is estimated to have fallen. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets, and underpasses as well as other poor
drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Pecos County, including along
portions of Interstate 10 and U.S. Highway 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3075 10311 3054 10325 3077 10359 3112 10325
3101 10313
FLASH FLOOD...RADAR INDICATED
$$
Lindsey1 follow-up statement
699
WGUS74 KMAF 030448
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1148 PM CDT Wed Jul 2 2025
TXC371-030600-
/O.CON.KMAF.FF.W.0053.000000T0000Z-250703T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
1148 PM CDT Wed Jul 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR
WEST CENTRAL PECOS COUNTY...
At 1148 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of West Central Pecos County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3075 10311 3054 10325 3077 10359 3112 10325
3101 10313
FLASH FLOOD...RADAR INDICATED
$$
DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:58 PM CDT, 2 hours 6 minutes earlier. Its key messages:
- Updated at 651 PM CDT Wed Jul 2 2025
- Medium to high rain chances (40-70% generally, up to 90% in the Davis Mountains) continue today and tomorrow. Rain chances decrease through the weekend into next week.
- Temperatures gradually warm closer to/above normal through the weekend into next week.
Area forecast discussion, Jul 2, 6:58 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 658 PM CDT Wed Jul 2 2025 ...New AVIATION... .KEY MESSAGES... Updated at 651 PM CDT Wed Jul 2 2025 - Medium to high rain chances (40-70% generally, up to 90% in the Davis Mountains) continue today and tomorrow. Rain chances decrease through the weekend into next week. - Temperatures gradually warm closer to/above normal through the weekend into next week. && .SHORT TERM... (This afternoon through Thursday night) Issued at 1237 PM CDT Wed Jul 2 2025 The pattern remains largely unchanged through the Short Term Period. The tropical airmass that helped bring West Texas and Southeast New Mexico so much rain over the past couple of days remains in place. The 12Z sounding from MAF continued to show PWATs around the 99th percentile. Much like the last couple of days, showers and some thunderstorms will continue to develop through the afternoon and into the evening. Rain chances continue into tomorrow as well as southeasterly winds continue to bring up rich Gulf moisture to the region. Overall, pretty much everyone has a 40-70% chance of seeing rain over the next couple of days (with the best chances - around 90% - in/near the Davis Mountains due to upslope flow). Though rainfall rates will be light to moderate overall, most locations can still expect to receive another 0.5-1.0 inch of rain (though of course locally higher amounts will occur). Naturally, we will continue to monitor for any localized flash flooding that may occur. Cloud cover and moisture will keep diurnal temperature ranges pretty tight. Expect highs in the upper 70s and low 80s today and tomorrow, along with lows in the upper 60s and low 70s. Going into the Long Term, a more summer-like pattern begins to develop. Sprang && .LONG TERM... (Friday through Tuesday) Issued at 1237 PM CDT Wed Jul 2 2025 The long term forecast looks to become drier and warmer through this weekend and into next week. The leftover tropical moisture from what was Tropical Storm Barry will lift to the north and east out of the area by Friday. Into Saturday and Sunday, long range guidance continues to suggest a weak monsoonal ridge developing over the Four Corners and New Mexico. As that ridge develops, highs each day gradually increase to around or just above normal for this time of year. Many locations will reach back into the low to mid 90s areawide. A few spots in the higher terrain reach the low 80s. Low temperatures each morning stay about the same in the upper 60s to low 70s. Rain chances fall significantly across southeast New Mexico and the Permian with isolated to scattered showers still possible across areas south of the I-10 corridor. However, overall rain chances will remain low(10-30%) through the extended. -Stickney && .AVIATION... (00Z TAFS) Issued at 651 PM CDT Wed Jul 2 2025 Ceilings will continue to lower to MVFR levels across the local terminals through the evening while scattered to numerous rain showers and isolated thunderstorms also move across the region. Locally heavy downpours will reduce the visibility to MVFR to IFR thresholds at times this evening. IFR ceilings are forecast to become prevalent over most local terminals overnight into Thursday morning, before rising to MVFR to VFR thresholds by Thursday afternoon, except lower near additional scattered to numerous SHRA/TSRA that will once again develop across the region. Winds generally remain light from the east/southeast through the period, except locally gusty near SHRA/TSRA. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 80 70 84 71 / 60 50 60 30 Carlsbad 75 67 81 68 / 70 50 50 20 Dryden 82 72 84 72 / 60 40 60 30 Fort Stockton 80 69 82 70 / 70 30 60 20 Guadalupe Pass 71 62 76 66 / 80 50 50 30 Hobbs 76 66 81 67 / 70 50 40 20 Marfa 75 63 77 64 / 80 50 80 40 Midland Intl Airport 79 70 83 72 / 70 40 50 20 Odessa 77 69 82 71 / 60 40 50 20 Wink 78 68 83 70 / 60 40 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...13 LONG TERM....93 AVIATION...21
In the hours before
Local storm report, Jul 2, 8:22 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
822 PM CDT Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Flash Flood Verhalen 31.13N 103.59W
07/02/2025 Reeves TX Emergency Mngr
County Road 310 closed from Highway 17 due
to flash flooding.
0705 PM Flash Flood 4 NE Verhalen 31.18N 103.55W
07/02/2025 Reeves TX Emergency Mngr
County Road 112 closed from State Highway 17
to County Road 118 due to flash flooding.
0705 PM Flash Flood 1 ENE Saragosa 31.03N 103.64W
07/02/2025 Reeves TX Emergency Mngr
County Road 310 closed from Highway 17 to
County Road 309 due to flash flooding.
0705 PM Flash Flood 4 NNW Verhalen 31.18N 103.62W
07/02/2025 Reeves TX Emergency Mngr
County Road 334 closed due to flash
flooding.
0705 PM Flash Flood 8 N Verhalen 31.24N 103.57W
07/02/2025 Reeves TX Emergency Mngr
County Road 126 closed due to flash
flooding.
0705 PM Flash Flood 6 NW Saragosa 31.10N 103.73W
07/02/2025 Reeves TX Emergency Mngr
Farm Road 2903 closed over Cherry Creek due
to water over the road.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:00 PM CDT | Areal Flood Warning | MAF | Culberson, Jeff Davis | 11 hr |
| Jul 2, 10:00 PM CDT | Areal Flood Warning | MAF | Reeves | 9 hr |
| Jul 2, 10:46 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Presidio | 4 hr |
| Jul 3, 12:42 AM CDT | Flood Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 24 hr |
| Jul 3, 6:23 AM CDT | River Flood Warning | MAF | Brewster | 62 hr |
| Jul 3, 7:33 AM CDT | River Flood Warning | MAF | Presidio | 6 hr |
| Jul 3, 8:19 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 3 hr |
| Jul 3, 8:38 AM CDT | River Flood Warning | MAF | Brewster | 3 days |
| Jul 3, 9:25 AM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Pecos, Presidio | 6 hr |
| Jul 3, 10:01 AM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 9 hr |
| Jul 3, 10:15 AM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 3 hr |
| Jul 3, 10:20 AM CDT | Flash Flood Warning | MAF | Dawson, Martin | 3 hr |
| Jul 3, 11:54 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Midland, Upton | 3 hr |
| Jul 3, 12:25 PM CDT | Flash Flood Warning | MAF | Midland, Upton | 3 hr |
| Jul 3, 1:20 PM CDT | River Flood Warning | MAF | Brewster | 55 hr |
| Jul 3, 1:31 PM CDT | Flash Flood Warning | MAF | Andrews, Borden, Dawson, Ector, Gaines, Howard and 1 more | 3 hr |
| Jul 3, 1:57 PM CDT | River Flood Warning | MAF | Presidio | 58 hr |
| Jul 3, 3:51 PM CDT | River Flood Warning | MAF | Presidio | 53 hr |
| Jul 3, 4:15 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.